Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 25, NWS Brownsville, TX

December 13, 20085 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 13, 2008, 4:09 AM CST for 5 counties in Texas. It took effect at Dec 13, 2008, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2008, 4:09 AM CST (10:09 UTC)
In effect from
Dec 13, 2008, 11:00 AM CST
Expired
Dec 13, 2008, 5:00 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 131009
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
409 AM CST SAT DEC 13 2008

...STRONG WINDS TO DEVELOP ACROSS EASTERN AND CENTRAL PORTIONS OF
DEEP SOUTH TEXAS TODAY...

.DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL INTERACT
WITH HIGH PRESSURE EXTENDING ACROSS THE GULF OF MEXICO TO PRODUCE
A TIGHT PRESSURE GRADIENT THROUGHOUT DEEP SOUTH TEXAS. THE STRONG
GRADIENT WILL IN TURN CAUSE WINDS TO INCREASE MID TO LATE MORNING
AND CONTINUE WELL IN TO THE AFTERNOON. 

TXZ250-251-253>257-131900-
/O.NEW.KBRO.WI.Y.0025.081213T1700Z-081213T2300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
409 AM CST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. COUNTIES INCLUDED IN THIS ADVISORY ARE
CAMERON...WILLACY...HIDALGO...KENEDY AND BROOKS. 

SOUTHEAST TO SOUTH WINDS WILL INCREASE BY LATE MORNING REACHING SPEEDS
OF 25 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS DURING THE AFTERNOON.
THE STRONGEST WINDS ARE EXPECTED ALONG AND EAST OF THE HIGHWAY 281
CORRIDOR. WINDS GRADUALLY LOWER THIS EVENING BUT SHOULD REMAIN
BREEZY AT 15 TO 25 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE STRONG WINDS 
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. 
REMAIN ALERT FOR SUDDEN GUSTS THAT COULD IMPACT VEHICLE
STABILITY. RESIDENTS ARE URGED TO SECURE LIGHT MOVABLE OBJECTS 
ON THEIR PROPERTY TO PREPARE FOR THE STRONG WINDS.

$$

GB/JT
2 follow-up statements
000 
WWUS74 KBRO 131223
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
623 AM CST SAT DEC 13 2008

...STRONG WINDS TO DEVELOP ACROSS EASTERN AND CENTRAL PORTIONS OF
DEEP SOUTH TEXAS TODAY...

.DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL INTERACT
WITH HIGH PRESSURE EXTENDING ACROSS THE GULF OF MEXICO TO PRODUCE
A TIGHT PRESSURE GRADIENT THROUGHOUT DEEP SOUTH TEXAS. THE STRONG
GRADIENT WILL IN TURN CAUSE WINDS TO INCREASE MID TO LATE MORNING
AND CONTINUE WELL IN TO THE AFTERNOON.

TXZ250-251-253>257-132300-
/O.CON.KBRO.WI.Y.0025.081213T1700Z-081213T2300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
623 AM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON...

SOUTHEAST TO SOUTH WINDS WILL INCREASE BY LATE MORNING REACHING
SPEEDS OF 25 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS DURING THE
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ALONG AND EAST OF THE
HIGHWAY 281 CORRIDOR. WINDS GRADUALLY LOWER THIS EVENING BUT
SHOULD REMAIN BREEZY AT 15 TO 25 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE STRONG WINDS
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. REMAIN
ALERT FOR SUDDEN GUSTS THAT COULD IMPACT VEHICLE STABILITY.
RESIDENTS ARE URGED TO SECURE LIGHT MOVABLE OBJECTS ON THEIR
PROPERTY TO PREPARE FOR THE STRONG WINDS.

$$
000 
WWUS74 KBRO 132309
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
509 PM CST SAT DEC 13 2008

...THE SOUTHERLY WINDS ARE STARTING TO WEAKEN...

TXZ250-251-253>257-140015-
/O.EXP.KBRO.WI.Y.0025.000000T0000Z-081213T2300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
509 PM CST SAT DEC 13 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE SOUTHERLY WINDS ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS
ARE STARTING TO WEAKEN AS SUNSET APPROACHES. ACCORDINGLY...THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

SPEECE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:55 AM CST, 14 minutes earlier.

Area forecast discussion, Dec 13, 3:55 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
355 AM CST SAT DEC 13 2008

.DISCUSSION...WITH PERSISTENT HIGH PRESSURE OVER THE GULF OF MEXICO
INTERACTING WITH A DEVELOPING LOW PRESSURE SYSTEM OVER THE CENTRAL
UNITED STATES...MAIN FORECAST CONCERN THROUGH THE WEEKEND WILL BE
STRONG WINDS. KBRO VAD WIND PROFILE ALREADY SHOWING SOUTHERLY WINDS
OF 30 KNOTS BETWEEN 2000 AND 5000 FEET AT THIS TIME...WITH GFS MAV
GUIDANCE INDICATING 25 TO 30 KNOTS AT THE SURFACE FROM THE HIGHWAY
281 CORRIDOR AND EASTWARD FOR TODAY. THUS...HAVE POSTED A WIND
ADVISORY FOR THE CENTRAL AND EASTERN PORTIONS OF THE BRO CWFA FROM
LATE THIS MORNING THROUGH LATE IN THE AFTERNOON. SLIGHT DECREASE IN
WINDS WILL OCCUR TONIGHT...WITH ANOTHER WIND ADVISORY PROBABLE FOR
SUNDAY BASED ON GFS MAV GUIDANCE. APPROACH OF WEAK COLD FRONT WILL
DECREASE WINDS FOR MONDAY...WITH FRONT EXPECTED TO WASH OUT JUST
NORTH OF DEEP SOUTH TEXAS ON TUESDAY. HIGH/LOW PRESSURE INTERACTION
FIRES UP WINDS FOR WEDNESDAY AND THURSDAY...BUT WAY TOO EARLY TO
SPECULATE IF YET ANOTHER WIND ADVISORY WILL BE NEEDED THOSE DAYS
OR NOT. ANOTHER WEAK COLD FRONT DISSIPATES WELL NORTH OF DEEP SOUTH
TEXAS FOR FRIDAY. OVERALL...LACK OF ANY SIGNIFICANT COLD FRONTS...
AND NEARLY CONTINUOUS ONSHORE FLOW...WILL RESULT IN DRY WEATHER
WITH WELL ABOVE NORMAL TEMPERATURES HERE THROUGH THE NEXT WEEK OR
SO.
&&

.MARINE...AT 1AM BUOY 20 WAS REPORTING SOUTHEAST WINDS NEAR 20 KNOTS
GUSTING 25 KNOTS SEAS WERE BUILDING NEAR 5 FEET WITH A PERIOD AT 5
SECONDS. STRONG SOUTHEAST WIND TO PERSIST AND SEAS TO BUILD THROUGH
SUNDAY WITH SMALL CRAFT ADVISORIES ALREADY IN EFFECT. WINDS MAY
TEMPORARILY LOWER OVER THE LAGUNA TONIGHT BUT SHOULD REMAIN HIGH
ENOUGH TO WARRANT EXERCISE CAUTION WORDING. WINDS AND SEAS LOWER
MONDAY AS THE PRESSURE GRADIENT WEAKENS AS A WEAK COLD FRONT STALLS
NORTH OF THE COASTAL WATERS. MARINE CONDITIONS CONTINUE TO IMPROVE
THROUGH THE MIDDLE OF THE WEEK.
&&

.AVIATION...SATELLITE LOOPS SHOW BANDS OF STRATOCU ALONG AND JUST
EAST OF THE COAST OF DEEP SOUTH TEXAS. LOW AND MID LEVEL WINDS ARE
DIRECTING THE CLOUDS NORTH TO NORTHWEST. EXPECT THESE CLOUDS WHICH
ARE BETWEEN 3.5 TO 5K FEET TO ADVANCE WEST AFTER SUNRISE. LOW LEVEL
WIND SHEAR IS ALSO NOTED WITH WINDS BETWEEN 1 AND 2K FEET INCREASING
NEAR 30KTS OR BETTER BY SUNRISE. THESE STRONGER WINDS MIX TO THE
SURFACE LATER THIS MORNING AND AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  64  83  69 /   0   0   0   0
BROWNSVILLE          75  65  80  68 /   0   0   0   0
HARLINGEN            77  63  82  65 /   0   0   0   0
MCALLEN              75  61  83  65 /   0   0   0   0
RIO GRANDE CITY      76  56  85  60 /   0   0   0   0
SOUTH PADRE ISLAND   73  62  78  67 /   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR TXZ250-251-253>257.

SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR GMZ130-132-135.

SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR GMZ130-132-
135.

SMALL CRAFT ADVISORY UNTIL 7 PM CST SUNDAY FOR GMZ150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION/MESO...BOGORAD-59
Hazardous weather outlook, Dec 12, 9:20 PM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
920 PM CST FRI DEC 12 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-131200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
920 PM CST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG WINDS WILL DEVELOP ACROSS PORTIONS OF DEEP SOUTH TEXAS
SATURDAY AND SUNDAY AFTERNOON AS THE PRESSURE GRADIENT INCREASES
ACROSS THE AREA. WIND ADVISORIES MAY BE NECESSARY OVER PORTIONS OF
DEEP SOUTH TEXAS AS WINDS MAY EXCEED 30 MPH. THE STRONGEST WINDS
ARE ANTICIPATED ALONG AND EAST OF HIGHWAY 281.

SMALL CRAFT ADVISORIES ARE IN EFFECT OVER THE LAGUNA MADRE AND THE
OFFSHORE WATERS SATURDAY AND SUNDAY AS SOUTH WINDS INCREASE OVER 20
KNOTS AND SEAS EXCEED 7 FEET.

RIP CURRENT RISK WILL BE HIGH BOTH SATURDAY AND SUNDAY ALONG AREA
BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN/CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 11:09 AM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more16 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.